What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 18, 1:58 PM EST, 4 hours 17 minutes earlier.
Area forecast discussion, Sep 18, 1:58 PM EST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
258 PM EDT Sat Sep 18 2021
.NEAR TERM [Through Sunday]...
Scattered to widespread showers along with some thunderstorms are
in the forecast for this afternoon and evening. The main concern
for today will be heavy rain again. Guidance suggest PW values
around 2.2-2.3 inches with the morning sounding sitting at 2.1
inches. HREF guidance suggests some areas in the FL Panhandle
could see rainfall rates exceed 0.5 in/hr or 1 in/hr. The threat
for isolated flash flooding holds; however, am opting to not issue
the Flash Flood Watch based on the lack of rain yesterday. We
will be keeping an eye out for any heavier rainfalls and for the
flood prone areas in the western Panhandle.
Later this evening and into tonight, precip chances should begin
to wane. With moist conditions in place expect to see partly to
mostly cloudy skies tonight. Patchy fog will be possible again,
but confidence is low on timing and exact location. Since the
pattern hasn't changed much from yesterday, SE AL and SW GA should
have the best chances, but I can't rule it out for portions of
the FL Panhandle. Any fog and low cloud that does develop should
erode by mid to late tomorrow morning. After that, there will be
another chance for showers and thunderstorms tomorrow afternoon
and evening.
.SHORT TERM [Sunday Night Through Monday Night]...
An upper level ridge will be traversing east through the day on
Monday with a large upper level trough moving in behind the ridge.
PWAT values will still remain around 2" during the day on Monday,
keeping PoPs elevated to 70-80 percent for the afternoon and
evening. Although the upper level ridge will be exiting the
region, there will be a surface high that will keep to the weather
pattern we have been experiencing over the last few days. We will
still be under its influence to bring our high temperatures for
Monday into the mid to upper 80s. The lows for this term will be
in the low 70s.
.LONG TERM [Tuesday Through Saturday]...
A somewhat typical summer pattern returns for Tuesday into
Wednesday as our PWAT values are still expected to be around 2
inches with afternoon PoPs around 60-80 percent over those two
days.
A potent upper level trough will move over our region by
Wednesday and bring with it our first real cold front of the
season, shifting our winds northerly with a drier air mass behind
the front by Thursday. Temperatures prior to the front's arrival
will be in the upper 80s for the High and low 70s for the Low.
After the front moves through, High temperatures will be in the
upper 70s to low 80s; and the Low temperatures will be in the low
to mid 60s with dew points dropping to the upper 50s in our AL and
GA counties. The effects of the front will last through the end
of the long term as the upper level trough will be the dominant
pattern through the extended period.
&&
.AVIATION...
[Through 18Z Sunday]
Scattered to widespread showers and isolated thunderstorms are
forecast for this afternoon and evening. Expect most areas to hold
VFR conditions before the rain arrives, with MVFR to IFR
possible. Should a stronger shower or storm develop, LIFR cannot
be ruled out. Precip chances wane after sunset, with skies
partially clearing. Plenty of moisture should lead to patchy fog
and/or mist development again tomorrow morning, along with the
potential for low cloud.
&&
.MARINE...
Showers and isolated thunderstorms will remain possible through
the weekend, with precipitation chances falling next week. Winds
are forecast to generally remain below 10kt through the meddle of
next week, with winds then increasing and turning north. Seas look
to be near 1-2 feet and will then rise to 2-3 feet with the
frontal passage.
&&
.FIRE WEATHER...
Wet weather will continue today and tomorrow with a pattern
change arriving mid next week. No fire weather concerns for the
short term, except for low dispersion values. Sunday the low
dispersion values should mainly be across the FL Panhandle and Big
Bend areas, while Monday's low values occur across all the fire
zones.
&&
.HYDROLOGY...
Today brings another potential for localized heavy rainfall with
zones west of the Apalachicola and Chattahoochee rivers in a
slight risk for excessive rainfall today. Zones east of those two
aforementioned rivers are in a marginal risk for excessive
rainfall. The areas in the slight risk are predominantly expecting
around 1-2 inches of widespread rainfall today, which if these
totals fall over a short period of time across portions of the
Panhandle could lead to some localized flash flooding today. These
areas are still drying out from prior rains in the previous two
months, and are thus still sensitive at this time. Although the
concern for heavy rainfall exists today, the storm activity is
expected to be rather transient, which lead to the decision of not
issuing a flash flood watch for today. If training of storms do
develop; however, a few flood advisories or flash flood warnings
can't be ruled out for today.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 84 73 86 73 / 40 80 40 80 30
Panama City 72 85 74 84 74 / 40 70 40 70 30
Dothan 72 82 72 82 72 / 50 80 40 80 30
Albany 73 84 72 84 73 / 50 70 40 80 30
Valdosta 73 85 73 84 73 / 50 70 30 80 20
Cross City 73 87 74 86 74 / 50 80 40 70 30
Apalachicola 74 83 76 83 76 / 50 60 40 60 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM CDT this evening for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...KR
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...KR
MARINE...Montgomery
FIRE WEATHER...KR
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Sep 18, 2:51 PM EST, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Sat Sep 18 2021
FLZ008-010>012-112-182015-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Jackson FL-
Washington FL-
351 PM EDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of southwestern
Jackson, northeastern Bay, southeastern Walton and Washington
Counties through 415 PM EDT/315 PM CDT/...
At 351 PM EDT/251 PM CDT/, Doppler radar was tracking a strong
thunderstorm 14 miles north of Lynn Haven, moving northwest at 25
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bradford, Wausau, Ebro, Fountain, Singer Road, Camp Flowers,
Holmes Valley, Gainer Spring, Millers Ferry, Bennett, Porter Lake,
Vicksburg, Smyrna, Compass Lake, Sylvania, Bayhead, Orange Hill,
Ridgetop and Recota Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3047 8589 3047 8588 3049 8586 3051 8588
3052 8588 3070 8579 3067 8538 3047 8541
3025 8555 3045 8590
TIME...MOT...LOC 1951Z 120DEG 23KT 3044 8556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYSpecial weather statement, Sep 18, 3:09 PM EST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT Sat Sep 18 2021
FLZ018-182100-
Inland Jefferson FL-
409 PM EDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of west central
Jefferson County through 500 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Monticello, moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lamont, Waukeenah, Capps, Wacissa, Wacissa Springs, Nash and Thomas
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 8379 3038 8381 3035 8381 3032 8379
3031 8382 3030 8382 3028 8384 3027 8388
3024 8392 3023 8392 3022 8394 3042 8408
3043 8407 3050 8381 3038 8378
TIME...MOT...LOC 2009Z 143DEG 10KT 3032 8387
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
11-MMSpecial weather statement, Sep 18, 4:46 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
546 PM EDT Sat Sep 18 2021
ALZ067-069-GAZ142-182230-
Henry AL-Houston AL-Early GA-
546 PM EDT Sat Sep 18 2021
...A strong thunderstorm will impact portions of southeastern Henry,
northeastern Houston and southwestern Early Counties through 630 PM
EDT/530 PM CDT/...
At 546 PM EDT/446 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Ashford, or 14 miles southeast of Headland. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Headland, Blakely, Ashford, Cowarts, Webb, Columbia, Kinsey, Avon,
Gordon, Saffold, Pansey, Howards Mill, Sigma, Grandberry Crossroads,
Pearce, Enon, Rock Hill, Barber, Pleasant Plains and Farley Nuclear
Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3111 8496 3108 8523 3135 8534 3141 8495
TIME...MOT...LOC 2146Z 154DEG 3KT 3122 8515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MM